Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 74, NWS Tulsa, OK

May 26, 2024Benton County, Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 26, 2024, 2:04 AM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 2:04 AM CDT (07:04 UTC)
Expired
May 26, 2024, 2:45 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Benton County, AR, Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:23 AM CDTHAIL 0.754 S Busch, AR
May 26, 2:31 AM CDTHAIL 14 Sw Grandview, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:04 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

132 
WFUS54 KTSA 260704
TORTSA
ARC007-015-087-260745-
/O.NEW.KTSA.TO.W.0074.240526T0704Z-240526T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northwestern Madison County in northwestern Arkansas...
  Northwestern Carroll County in northwestern Arkansas...

* Until 245 AM CDT.

* At 204 AM CDT, a severe thunderstorm with strong low level rotation
  that could produce a tornado at any time was located 4 miles east
  of Rogers, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Springdale...                     Rogers...
  Bentonville...                    Eureka Springs...
  Lowell...                         Pea Ridge...
  Gateway...                        Beaver...
  War Eagle...                      Hobbs State Park...
  Grandview...                      Clifty...
  Avoca...                          Rockhouse...
  Hill Top...                       Beaver Lake...
  Walnut Hill...                    Monte Ne...
  Larue...                          Pleasant Ridge...

This includes Interstate 49 between mile markers 76 and 90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3622 9362 3622 9389 3624 9389 3624 9401
      3623 9401 3623 9421 3650 9419 3650 9359
TIME...MOT...LOC 0704Z 271DEG 23KT 3632 9406 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

69
2 follow-up statements
296 
WWUS54 KTSA 260720
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
220 AM CDT Sun May 26 2024

ARC007-015-087-260745-
/O.CON.KTSA.TO.W.0074.000000T0000Z-240526T0745Z/
Benton AR-Madison AR-Carroll AR-
220 AM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN BENTON...NORTHWESTERN MADISON AND NORTHWESTERN CARROLL
COUNTIES...

At 219 AM CDT, a severe thunderstorm with strong low level rotation 
that could produce a tornado at any time was located 3 miles 
northeast of Hobbs State Park, moving east at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Eureka Springs...                 Gateway...
Beaver...                         War Eagle...
Hobbs State Park...               Grandview...
Clifty...                         Rockhouse...
Hill Top...                       Beaver Lake...
Walnut Hill...                    Larue...
Pleasant Ridge...                 Best...
Lookout...                        Oak Hill...
Busch...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3622 9362 3622 9389 3624 9389 3624 9405
      3650 9403 3650 9359
TIME...MOT...LOC 0719Z 280DEG 31KT 3628 9388 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

69
412 
WWUS54 KTSA 260733
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024

ARC007-260742-
/O.CAN.KTSA.TO.W.0074.000000T0000Z-240526T0745Z/
Benton AR-
233 AM CDT Sun May 26 2024

...THE TORNADO WARNING FOR NORTHEASTERN BENTON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3622 9362 3622 9387 3631 9387 3631 9382
      3632 9383 3634 9386 3634 9387 3644 9386
      3645 9360
TIME...MOT...LOC 0732Z 271DEG 23KT 3628 9377 

$$

ARC015-087-260745-
/O.CON.KTSA.TO.W.0074.000000T0000Z-240526T0745Z/
Madison AR-Carroll AR-
233 AM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTH
CENTRAL MADISON AND NORTHWESTERN CARROLL COUNTIES...

At 232 AM CDT, a severe thunderstorm with strong low level rotation 
that could produce a tornado at any time was located 3 miles 
northeast of Clifty, moving east at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Eureka Springs...                 Grandview...
Clifty...                         Rockhouse...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3622 9362 3622 9387 3631 9387 3631 9382
      3632 9383 3634 9386 3634 9387 3644 9386
      3645 9360
TIME...MOT...LOC 0732Z 271DEG 23KT 3628 9377 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 12:38 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 26, 12:38 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 AM CDT Sun May 26 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 920 PM CDT Sat May 25 2024

Update mainly is for adding tornado watch 311 which will include
most of NE OK and far NW AR. Bulk of storm coverage is expected
to stay north of I 40 tonight, though isolated to widely scattered
storms that develop across SE OK and WC AR will still have severe
potential. Made some adjustments to PoPs through 06 based on
expected coverage, and just a few minor tweaks to PoPs in the
06-12z time frame. Overnight temperatures look reasonable at this
time.

Updated ZFP/AFM/PFM already sent

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 230 PM CDT Sat May 25 2024

Thunderstorms are expected to have waned and / or focused more
east of the local region by early Sunday. However, the cold front
associated with the passing wave will not clear western AR and SE
OK until late afternoon and conditions will become increasingly
unstable ahead of the boundary. Veered low level winds will limit
frontal convergence and overall storm coverage is likely to be
low, however at least isolated storms are possible along the
boundary by mid to late afternoon before the front clears the
forecast area to the east and south. Otherwise, dry weather and
warm weather will prevail west of the front. Sfc high pressure
builds across the region Monday providing a pleasant day area
wide.

The pattern transitions toward more northwesterly flow through the
southern Plains by Tuesday with daily thunderstorm complexes
likely to develop and track in or near the forecast area from
Tuesday night through Thursday. Locally heavy rainfall and at
least a limited risk of severe weather would accompany these
events.

By late week into next weekend the pattern reverts to more
southwesterly flow aloft and likely remains unsettled with daily
thunderstorm chances continuing.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  62  87  62 /   0   0   0   0
FSM   91  66  89  63 /  20  20   0  10
MLC   91  64  89  62 /   0  10   0  10
BVO   88  58  86  58 /  10   0   0   0
FYV   87  61  85  59 /  20  10   0   0
BYV   88  61  84  59 /  30  10   0   0
MKO   90  62  85  60 /   0   0   0  10
MIO   86  59  83  59 /  10  10   0   0
F10   91  61  86  60 /   0   0   0  10
HHW   89  65  89  63 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....07
AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 1:43 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
143 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     Hail             3 SW Onapa              35.37N 95.57W
05/26/2024  M1.00 Inch       McIntosh           OK   Public

&&
Local storm report, May 26, 1:44 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
144 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tstm Wnd Dmg     4 E Owasso              36.27N 95.78W
05/25/2024                   Rogers             OK   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

&&
Local storm report, May 26, 1:45 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
145 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     Hail             4 N Bella Vista         36.49N 94.25W
05/26/2024  M1.00 Inch       Benton             AR   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 26, 1:50 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
150 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Hail             2 N Bella Vista         36.46N 94.22W
05/26/2024  M1.00 Inch       Benton             AR   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 26, 2:00 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
200 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tstm Wnd Gst     3 NNE Rogers            36.37N 94.10W
05/26/2024  M62 MPH          Benton             AR   ASOS

&&
Local storm report, May 26, 2:04 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tstm Wnd Dmg     3 WNW Rogers            36.34N 94.16W
05/26/2024                   Benton             AR   Public

            Reports of damage in Rogers...possible
            tornado.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:42 AM CDTTornado WarningTSABenton48 min
May 26, 1:26 AM CDTTornado WarningTSABenton49 min
May 26, 2:23 AM CDTFlash Flood WarningTSABenton3 hr
May 26, 2:38 AM CDTTornado WarningTSACarroll, Madison41 min
May 26, 3:01 AM CDTSpecial Weather StatementTSAMadison14 min
May 26, 3:21 AM CDTSpecial Weather StatementTSACarroll24 min
May 26, 3:25 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison65 min
May 26, 3:31 AM CDTFlash Flood WarningTSABenton, Carroll3 hr
May 26, 4:25 PM CDTSevere Thunderstorm WarningTSABenton50 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningTSABenton, Carroll48 min
May 26, 5:55 PM CDTSevere Thunderstorm WarningTSACarroll32 min
May 26, 6:26 PM CDTSpecial Weather StatementTSACarroll49 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningTSACarroll25 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.